People who suddenly discontinue treatment with Lexapro may experience withdrawal symptoms, which can include confusion, tiredness, agitation, and a burning sensation. If you are planning on stopping treatment, your healthcare provider will gradually decrease your dosage in order to prevent Lexapro withdrawal symptoms from occurring.
Withdrawing From Lexapro: An Introduction
Lexapro® (escitalopram oxalate) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in those who quickly stop their medicine.
Withdrawal Symptoms From Lexapro
Symptoms of Lexapro withdrawal can include but are not limited to:
- A burning or tingling sensation
In most people, these withdrawal symptoms improve with time, without the need for any treatment.
Limiting Lexapro Withdrawal
When a person is going to be stopping Lexapro, the doctor will wean him or her off slowly to minimize the chances of developing Lexapro withdrawal symptoms. If symptoms do occur, the doctor may return the person to his or her original Lexapro dosage and then wean him or her off even more slowly.